A stochastic dominance comparison of truncated normal distributions

William E. Stein, Roger C. Pfaffenberger, Philip Mizzi

Research output: Contribution to journalArticlepeer-review

7 Scopus citations


A characterization of first and second order stochastic dominance rules is given for the comparison of two truncated normal distributions. Two types of truncation are considered: equal areas in each tail for both distributions or both distributions truncated at the same value on the left tail. A transformation of the normal distributions makes it possible to display the results graphically. The results can be used to compare the possible returns on investments with limited liability.

Original languageEnglish (US)
Pages (from-to)259-266
Number of pages8
JournalEuropean Journal of Operational Research
Issue number2
StatePublished - Jun 11 1993


  • Distributions
  • Finance
  • Investments
  • Statistics
  • Utility theory

ASJC Scopus subject areas

  • Computer Science(all)
  • Modeling and Simulation
  • Management Science and Operations Research
  • Information Systems and Management


Dive into the research topics of 'A stochastic dominance comparison of truncated normal distributions'. Together they form a unique fingerprint.

Cite this